Alert archive / Louisiana / River Flood Warnings in 2016
River Flood Warning 130, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Aug 28, 2016, 10:55 AM CDT for Calcasieu Parish, Louisiana. It was in force for 13 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2016, 10:55 AM CDT (15:55 UTC)
- Expired
- Aug 28, 2016, 11:34 PM CDT
- In force
- 13 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 17 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Calcasieu River at Saltwater Barrier (LCHL1).
- Action stage
- 4 ft
- Minor stage
- 4 ft
- Moderate stage
- 6 ft
- Major stage
- 8 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
313 WGUS44 KLCH 281555 FLWLCH BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 1055 AM CDT SUN AUG 28 2016 ...The National Weather Service in Lake Charles has issued a flood warning for the following rivers in Louisiana... Calcasieu River Near Salt Water Barrier LAC019-290434- /O.NEW.KLCH.FL.W.0130.160828T1555Z-160829T0434Z/ /LCHL1.1.ER.160828T1149Z.160828T1400Z.160828T1634Z.NO/ 1055 AM CDT SUN AUG 28 2016 The National Weather Service in Lake Charles has issued a * Flood Warning for the Calcasieu River Near Salt Water Barrier. * until this evening...or until the warning is cancelled. * At 9:00 AM Sunday the stage was 4.2 feet. * Flood stage is 4.0 feet. * Forecast...The river will continue to fall to below flood stage by late this morning. * Impact...At stages near 4.0 feet...Minor marshland flooding occurs. Flooding also begins on River Road in north Lake Charles. && LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309 $$
1 follow-up statement
904
WGUS84 KLCH 290102
FLSLCH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
802 PM CDT SUN AUG 28 2016
...The flood warning is cancelled for the following rivers in
Louisiana...
Calcasieu River Near Salt Water Barrier
...The flood warning continues for the following rivers in
Louisiana..
Calcasieu River At Old Town Bay
Mermentau River Near Mermentau
Vermilion River At Lafayette, Surrey Street Gage
LAC055-113-291502-
/O.CON.KLCH.FL.W.0112.000000T0000Z-000000T0000Z/
/VLSL1.3.ER.160812T1144Z.160815T1945Z.000000T0000Z.NO/
802 PM CDT SUN AUG 28 2016
The Flood Warning continues for
The Vermilion River At Lafayette, Surrey Street Gage.
* until further notice...or until the warning is cancelled.
* At 7:15 PM Sunday the stage was 15.3 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will continue to fall to a stage of 14.9 feet
by Tuesday morning.
* Impact...At stages near 14.6 feet...Widespread moderate flooding
will occur with a few homes flooded near the river or from
backwater flooding of the coulees and bayou that intersect the
river.
* Impact...At stages near 14.0 feet...Moderate flooding in
Lafayette, with significant flooding near where coulees and bayous
intersect the Vermilion River.
* Impact...At stages near 13.5 feet...Flooding of some yards near
the river will occur. Significant flooding of Beaver Park and
Vermilionville will occur.
* Impact...At stages near 11.5 feet...Minor flooding of Beaver Park
and Vermilionville near the river will occur.
* Impact...At stages near 10.0 feet...Minor flooding of Heymann Park
off of Highway 90 will occur.
&&
LAT...LON 3031 9204 3000 9227 2987 9219 2988 9206
3022 9190 3031 9191
$$
LAC019-291501-
/O.CON.KLCH.FL.W.0122.000000T0000Z-160831T1200Z/
/OTBL1.1.ER.160814T0400Z.160822T1400Z.160830T1200Z.NO/
802 PM CDT SUN AUG 28 2016
The Flood Warning continues for
The Calcasieu River At Old Town Bay.
* until Wednesday morning...or until the warning is cancelled.
* At 5:00 AM Sunday the stage was 4.4 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river will continue to fall to below flood stage by
Tuesday morning.
* Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry
Road will occur.
* Impact...At stages near 3.5 feet...Ponding of water on low spots
along Goos Ferry Road will occur.
&&
LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314
$$
LAC019-290132-
/O.CAN.KLCH.FL.W.0130.000000T0000Z-160829T0434Z/
/LCHL1.1.ER.160828T1149Z.160828T1400Z.160828T1649Z.NO/
802 PM CDT SUN AUG 28 2016
The Flood Warning is cancelled for
The Calcasieu River Near Salt Water Barrier.
* At 7:00 PM Sunday the stage was 3.7 feet.
* Fell below flood stage at 11:49 AM Sunday.
* Flood stage is 4.0 feet.
* Forecast...The river will continue to fall to 3.6 feet by Tuesday
morning.
* Impact...At stages near 4.0 feet...Minor marshland flooding
occurs. Flooding also begins on River Road in north Lake Charles.
&&
LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309
$$
LAC001-053-113-291501-
/O.CON.KLCH.FL.W.0117.000000T0000Z-000000T0000Z/
/MRML1.3.ER.160813T1040Z.160818T1445Z.000000T0000Z.NO/
802 PM CDT SUN AUG 28 2016
The Flood Warning continues for
The Mermentau River Near Mermentau.
* until further notice...or until the warning is cancelled.
* At 7:15 PM Sunday the stage was 5.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river will continue to fall to a stage of 5.0 feet
by Tuesday morning.
* Impact...At stages near 5.5 feet...A few recreational camps and
residences are subject to flooding.
* Impact...At stages near 4.0 feet...Minor lowland flooding near the
river will occur.
&&
LAT...LON 3025 9266 3004 9276 3004 9260 3019 9254 3024 9255
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Aug 28, 10:07 AM CDT, 48 minutes earlier.
Area forecast discussion, Aug 28, 10:07 AM CDT, 48 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1007 AM CDT SUN AUG 28 2016 .UPDATE... Main forecast issue will be POPs and rainfall. 12Z KLCH and KSHV soundings show a moist adiabatic profile with PWATs above 2 inches. While the environment is certainly favorable for unorganized convection...two weak surface troughs over NW Gulf may provide focus for heavier rain amounts. One trough is offshore form High Island and the other offshore from SE Louisiana. Therefore...will maintain highest POPs for coastal areas. Am not as confident in forecast POPs further inland...especially over central Louisiana. However...given the forecast instability...am reluctant to make significant changes at this time. && .PRELIMINARY POINT TEMPS/POPS... AEX 90 73 91 75 / 50 30 30 20 LCH 87 75 88 76 / 70 50 60 30 LFT 88 75 88 76 / 60 50 50 20 BPT 87 75 87 75 / 70 50 60 40 && .LCH Watches/Warnings/Advisories... LA...None. TX...None. GM...None. && PUBLIC...04
Hazardous weather outlook, Aug 28, 5:30 AM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 530 AM CDT SUN AUG 28 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 291030- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 530 AM CDT SUN AUG 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY. THE HIGHEST RAIN CHANCES ARE EXPECTED ACROSS SOUTHEAST TEXAS AND SOUTHERN LOUISIANA. AVERAGE RAINFALL AMOUNTS UP TO ONE INCH ARE EXPECTED, BUT LOCALLY HIGHER TOTALS OF 3 TO 4 INCHES WILL BE POSSIBLE IN A FEW ISOLATED LOCATIONS. THE COMBINATION OF HIGH RAIN RATES AND LOCALLY HEAVY DOWNPOURS WILL RESULT IN LOCALIZED FLOODING...ESPECIALLY IN URBAN AND LOW-LYING AREAS. IN ADDITION...STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED ON MONDAY...WITH THE GREATEST COVERAGE EXPECTED ACROSS SOUTHEAST TEXAS AND ALONG AND SOUTH OF INTERSTATE 10 IN SOUTHWEST LOUISIANA. STORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS RESULTING IN LOCALIZED FLOODING...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. CONVECTIVE COVERAGE IS EXPECTED TO DECREASE FROM TUESDAY THROUGH SATURDAY. HOWEVER, THERE IS STILL SOME UNCERTAINTY WHICH WILL DEPEND ON THE EVENTUAL STRENGTH AND POSITION OF THE TROPICAL WAVE KNOWN AS 99L. AT THIS POINT...NO DIRECT IMPACTS ARE EXPECTED. HOWEVER...DUE TO THE UNCERTAINTY...ALL INTERESTS SHOULD CONTINUE TO MONITOR THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-291030- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 530 AM CDT SUN AUG 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. STORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS REDUCING VISIBILITY TO LESS THAN ONE MILE AT TIMES...ALONG WITH FREQUENT CLOUD TO WATER LIGHTNING AND LOCALLY HIGHER WINDS AND SEAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON MONDAY. STORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS REDUCING VISIBILITY TO LESS THAN ONE MILE AT TIMES...ALONG WITH FREQUENT CLOUD TO WATER LIGHTNING AND LOCALLY HIGHER WINDS AND SEAS. SHOWER AND THUNDERSTORM CHANCES ARE EXPECTED TO DECREASE THROUGH THE REMAINDER OF THE WEEK. THERE IS STILL SOME UNCERTAINTY FOR THE FORECAST PERIOD AFTER MONDAY WHICH WILL DEPEND ON THE EVENTUAL STRENGTH AND POSITION OF THE TROPICAL WAVE KNOWN AS 99L. AT THIS POINT...NO DIRECT IMPACTS ARE EXPECTED WITH THIS SYSTEM. HOWEVER...DUE TO THE UNCERTAINTY...ALL INTERESTS SHOULD CONTINUE TO MONITOR THE LATEST INFORMATION FROM THE NATIONAL HURRICANE CENTER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 24
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 2:41 PM CDT | Areal Flood Advisory | LCH | Calcasieu | 2 hr |
| Aug 28, 3:31 PM CDT | Areal Flood Advisory | LCH | Calcasieu, Jefferson Davis | 119 min |
Nearby
River Flood Warnings in Louisiana, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.